MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD INSULIN SYRINGES WITH BD ULTRA-FINE¿ NEEDLE; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD INSULIN SYRINGES WITH BD ULTRA-FINE¿ NEEDLE; PISTON SYRINGE
Catalog Number 328466
Medical Device Problem Codes Defective Component (2292); Inaccurate Delivery (2339); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using the bd insulin syringes with bd ultra-fine¿ needle the stopper was misaligned, making the plunger movement difficult and unable to deliver medication.Report 1 of 2.The following was received by the initial reporter: consumer reported, she was able to draw up her insulin but when she tried to take the injection, the "stopper" became stiff and shifted inside the barrel making it difficult to push the plunger rod.Stated, only a small amount of insulin went into the injection site.Stated, the first unit marking on the barrel various between syringes.Stated, she is concerned with drawing up too much or too little insulin due to the inconsistencies with scale markings.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for eval yes, d9: returned to manufacturer on: 08-sept-2023 h.6.Investigation summary: samples were received and an investigation was performed.This is the 1st complaint for the reported lot number for the plunger and the stopper and the 2nd complaint for the reported lot number for the syringe.A review of the manufacturing records was performed and no non-conformances were raised in association with this type of event for this lot.Embecta was not able to duplicate or confirm the indicated issue and based on trend analysis no further action is required at this time.Complaints received for this device and reported condition will continue to be tracked and trended.Based on the above, no additional investigation and corrective/preventative action (capa) or situational analysis (sa) is required.H3 other text : see h.10.
 
Event or Problem Description
It was reported that while using the bd insulin syringes with bd ultra-fine¿ needle the stopper was misaligned, making the plunger movement difficult and unable to deliver medication.Report 1of 2.The following was received by the initial reporter: consumer reported, she was able to draw up her insulin but when she tried to take the injection, the "stopper" became stiff and shifted inside the barrell making it difficult to push the plunger rod.Stated, only a small amount of insulin went into the injection site stated, the first unit marking on the barrel various between syringes.Stated, she is concerned with drawing up too much or too little insulin due to the inconsistencies with scale markings.

Brand Name
BD INSULIN SYRINGES WITH BD ULTRA-FINE¿ NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17650964
Report Number1920898-2023-00592
Device Sequence Number12340634
Product Code FMF
UDI-Device Identifier00382908466035
UDI-Public(01)00382908466035
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K992734
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/31/2026
Device Catalogue Number328466
Device Lot Number1221996
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2023
Supplement Date Received by Manufacturer11/02/2023
Initial Report FDA Received Date08/30/2023
Supplement Report FDA Received Date11/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown